MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 MINI 3MM X 6CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 MINI 3MM X 6CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLM930060
Medical Device Problem Codes Stretched (1601); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/21/2022
Type of Reportable Event Malfunction
Event or Problem Description
The healthcare professional reported that during the endovascular embolization procedure, the 3.00mm x 6.00cm galaxy g3 mini (glm930060 / 30429060) was the second coil used; it could not be advanced nor retrieved by the physician.The physician removed the complaint coil and the concomitant microcatheter at the same time.After inspection, it was observed that the coil was stretched.The physician used another coil and the procedure was successfully completed.There was no report of any patient adverse event or complication.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Procode is krd/hcg.The name, phone and email address of the initial reporter are not available / reported.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (30429060) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformance's related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product was received the product analysis lab on 24-mar-2022.The return product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.[conclusion]: the healthcare professional reported that during the endovascular embolization procedure, the 3.00mm x 6.00cm galaxy g3 mini (glm930060 / 30429060) was the second coil used; it could not be advanced nor retrieved by the physician.The physician removed the complaint coil and the concomitant microcatheter at the same time.After inspection, it was observed that the coil was stretched.The physician used another coil and the procedure was successfully completed.There was no report of any patient adverse event or complication.Multiple attempts to obtain additional information related to the procedure and the reported device issue were unsuccessful.If additional information is received at a later date, this file will be updated accordingly.The complaint device was returned for evaluation and analysis.The investigational finding is documented below.Investigation summary: a non-sterile 3.00mm x 6.00cm galaxy g3 mini was received.Visual inspection was performed.It was observed that the introducer component was in a split condition causing the core wire to protrude through the split.The core wire was also observed to be kinked.These observed conditions prevented the embolic coil to be moved through or removed from the introducer.No further damages was observed on the returned complaint device.Microscopic inspection was performed.The embolic coil component was observed and under magnification, it was observed to be in stretched / damaged condition.A focal separation of the adjacent loops was also observed.It is possible that force may have inadvertently been applied during the removal of the coil and the microcatheter; as it was documented that the physician removed the complaint coil and the concomitant microcatheter at the same time, inspection after removal noted that the coil was in stretched condition.Coil stretching is a known potential issue associated with the use of this device.The instructions for use (ifu) provides proper handling instructions for the device to prevent such issue from occurring.Stretching can occur during procedure handling where force may have been inadvertently applied.Which resulted in the coil stretching.Although functional test could be conducted, the findings noted on the introducer and the embolic coil are consistent with the event reported ¿the coil couldn't be advanced nor retrieved by the physician¿.The stretched coil precluded the advancement through the introducer which might have prompted the user to apply force during the resheathing and led to the core wire to protrude through the introducer.The customer complaint was confirmed, however, there is no indication that the issue reported in the complaint is a result of a defect inherently related to the device.A review of manufacturing documentation associated with this lot (30429060) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) does contain the following recommendations: ¿ do not fasten the rotating hemostasis valve (rhv) too tightly around the introducer sheath since excessive pressure may cause damage to the introducer sheath and/or the microcoil as it is advanced into the infusion microcatheter.Additionally, if the introducer tip and microcatheter hub are misaligned, damage may occur to the microcoil as it passes through this transition.¿ if unusual friction is noticed during advancement or retraction of the microcoil system, verify the clear tab is unlocked and pulled out from the re-sheathing tool approximately 1 in.¿ if unusual friction is noticed during advancement or retraction of the microcoil system through the introducer, open the rhv main valve, and partially withdraw the distal end of the introducer to expose its tip within the rhv.Tighten the rhv main valve and flush the y-connector of the rhv with sterile saline and verify that fluid exits the slit in the clear portion of the introducer.After flushing, reinsert the introducer into the infusion catheter hub ¿ if unusual friction is still noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If friction still exists, withdraw, and examine the delivery catheter system.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
GALAXY G3 MINI 3MM X 6CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
949789-8687
MDR Report Key13737303
Report Number3008114965-2022-00136
Device Sequence Number5069503
Product Code KRD
UDI-Device Identifier10886704080336
UDI-Public10886704080336
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K171862
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Model NumberGLM930060
Device Catalogue NumberGLM930060
Device Lot Number30429060
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2022
Supplement Date Received by Manufacturer03/24/2022
05/04/2022
Initial Report FDA Received Date03/11/2022
Supplement Report FDA Received Date03/24/2022
05/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/16/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown